Purpose: Docetaxel is known to cause eye disorders. In this study, current status
of eye disorders caused by docetaxel administration every 3 weeks in Japanese patients
was examined. Methods:This case-control study targeted patients who were newly administered
docetaxel at the Kyoto Okamoto Memorial Hospital between 1 July 2015 and 30 June 2018.
Eye disorder occurrence was defined as an event in which the pharmacist confirmed
the symptoms in a patient interview and the ophthalmologist diagnosed the disorder.
Results: Of the 89 subjects, 7 (7.9%) had eye disorders. The symptoms were watering
eyes (7.9%), a stye and eye discharge (2.2% each), corneal and conjunctival disorder,
visual acuity reduction, and blepharedema (1.1% each). Four patients who presented
with watering eyes, eye discharge, or corneal and conjunctival disorder showed improvement
with the use of eye drops such as artificial tears. Two patients who presented with
a stye showed improvement with the use of oral cefcapene. One patient with mild symptoms
showed spontaneous improvement. However, one patient had irreversible visual acuity
reduction. The multivariate logistic regression analysis revealed that a cumulative
docetaxel dose of >= 300 mg/m(2) (odds ratio: 15.50, 95% confidence interval: 1.37-175.00,
p = 0.027) and concomitant cyclophosphamide use (odds ratio: 13.20, 95% confidence
interval: 1.13-153.00, p = 0.039) were significant risk factors associated with eye
disorders. Conclusion: In conclusion, it was determined that docetaxel-related eye
disorders might be influenced by the cumulative dose of docetaxel and concomitant
cyclophosphamide use. In addition, relatively mild symptoms improved with medication.